Pacific Journal of Mathematics

A characterization of the finite Moufang hexagons by generalized homologies.

H. Van Maldeghem

Article information

Pacific J. Math., Volume 151, Number 2 (1991), 357-367.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 51E12: Generalized quadrangles, generalized polygons


Van Maldeghem, H. A characterization of the finite Moufang hexagons by generalized homologies. Pacific J. Math. 151 (1991), no. 2, 357--367.

Export citation


  • [1] A.M. Cohen and J. Tits, A characterizationby ordersof the generalizedhexagons and a near octagonwherelines have length three,European J. Combin., 6(1985), 13-27.
  • [2] W. Haemers and C. Roos, An inequalityfor generalized hexagons, Geom. Ded- icata, 10(1981), 219-222.
  • [3] P. Fong and G. Seitz, Groups with a (B, N)-pair of rank 2, I and II, Invent. Math., 21 (1973), 1-57 and Invent. Math., 24 (1974), 191-239.
  • [4] W. M. Kantor, Generalized Polygons, SCABs and GABs, in Buildings and the Geometry of Diagrams (Ed. L. A. Rosati), Springer-Verlag, Berlin Heidelberg New York Tokyo, Como 1984, Lect. Notes in Math., 1181 (1986), 79-158.
  • [5] M. A. Ronan,A geometric characterizationofMoufang hexagons, Invent. Math., 57(1980), 227-262.
  • [6] J. A. Thas, A restriction on the parameters of a subhexagon, J. Combinatorial Theory Ser. A, 21 (1976), 115-117.
  • [7] J. A. Thas, The classificationof all (x, y)-transitivegeneralized quadrangles, J. Com- binatorial Theory, 42 (1986), 154-157.
  • [8] J. Tits, Sur la trialit et certains groupes qui s'en deduisent, Inst. Hautes Etudes Sci. Publ. Math., 2 (1959), 14-60.
  • [9] J. Tits, Classificationof buildings of spherical type and Moufang polygons: a sur- vey, in Teorie combinatorie (ed. B. Segre), Roma Accad. Naz. Lincei, (1976), 229-246.
  • [10] H. Van Maldeghem and R. Weiss, On finite Moufang polygons, preprint.